MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; PHACO SYSTEM HANDPIECE

JOHNSON & JOHNSON SURGICAL VISION, INC. ELLIPS FX PHACO HANDPIECE; PHACO SYSTEM HANDPIECE
Model Number 690880
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 06/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a: implant date: not applicable.This is not an implantable device.Section d6b: explant date: not applicable.This is not an implantable device; therefore, not explanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the handpiece overheated, causing a corneal burn that required 2 stitches.Complications arose, with a risk of long-term effects.No further information was provided.Separate reports will be submitted for the phaco system and phaco tubing pack.

Brand Name
ELLIPS FX PHACO HANDPIECE
Common Device Name
PHACO SYSTEM HANDPIECE
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25782179
Report Number3012236936-2026-000182
Device Sequence Number10656419
Product Code HQC
UDI-Device Identifier05050474537132
UDI-Public(01)05050474537132
Combination Product (Y/N)N
PMA/510(K) Number
K111446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number690880
Device Catalogue Number690880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown